MAUDE Adverse Event Report: TRILLIANT SURGICAL 3.0MM X 24MM TIGER CANNULATED SCREW; TIGER CANNULATED SCREW SYSTEM SCREW

TRILLIANT SURGICAL 3.0MM X 24MM TIGER CANNULATED SCREW; TIGER CANNULATED SCREW SYSTEM SCREW
Model Number 200-30-024
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Notes to form 3500a and justification for information not provided as required per 21cfr803.52 is below.Trilliant surgical attempted to obtain the omitted information (items 1-9 below) as part of internal complaint handling activities.Patient date of birth and weight not reported.Date of event is unknown.The event is considered to be when the patient initially began experiencing pain.Catalog # and serial # not utilized by trilliant surgical.Expiration date not applicable (n/a) to non-sterile trilliant surgical products.Initial reporter fax not provided.Device bla number is n/a to this report.Na was not entered within the field for bla number as this caused technical's errors to occur in previous mdr submissions.F/u is n/a to this report.Recall number is n/a to this report.No files are attached to this report.Investigation (including evaluation summary of device).Evaluation of similar complaints: the complaints log was reviewed to identify any similar events involving tiger screw removal between february 2020 and february 2021.Five (5) similar complaints were identified with the following root causes: patient pain, patient noncompliance, patient other (osteoporotic bone), surgical team other (industry standard), and unknown.These events did not contain parts of the same lot number as the reported event.Device history record (dhr) review: the dhr for lot tsl005684 was reviewed to identify if any significant events occurred corresponding to the hardware involved in the event.Within lot tsl005684, no significant events reworks (rwks) or deviations (dev) occurred.Nonconformance (ncr) 17-359 was initiated for one part failing for the major diameter.As the lot underwent 100% final inspection and the nonconforming part was scrapped, ncr 17-359 does not pertain to the reported event.In conclusion, there were no identified issues related to the complaint event.Review of surgical technique: tiger cannulated screw system instructions for use, ifu 900-01-002 revision p corresponds to the event.It is documented that the doctor/ user followed the ifu and there are no abnormalities to document.Visual inspection: the returned complaint-related part, 3.0mm x 24mm tiger cannulated screw, was visually reviewed.The cruciform demonstrated minor wear likely from engagement with a driver, but the wear does not correlate to what would be expected for a tiger screw that was inserted and removed with torque applied to the cruciform via the driver.When a tiger screw is implanted for several months and then removed, it is also expected that there would be minor wear to the cutting edges and threads from usage.However, the returned 3.0mm x 24mm tiger cannulated screw did not demonstrate any of the expected wear to the cruciform, cutting edges, and threads.A quality engineer followed up with the sales representative on (b)(6) 2021 to confirm that trilliant surgical received the correct complaint-related part.She confirmed that she was present at the removal case and sent trilliant surgical the removed 3.0mm x 24mm tiger cannulated screw.Thus, the 3.0mm x 24mm tiger cannulated screw will be evaluated as such.Dimensional inspection: the returned 3.0mm x 24mm tiger cannulated screw was dimensionally inspected to revision j of dwg 200-30-000.The 3.0mm x 24mm tiger cannulated screw underwent 100% dimensional inspection and was within specification.Simulated use testing: simulated use testing was not conducted for the returned device(s) nor with similar parts.Due to the nature of the event (pain due to interaction with the sesamoids), simulated use testing would not be able to recreate the reported event.Thus, simulated use testing was not performed.Investigation conclusion: the similar complaints did not provide further assistance into the root cause evaluation for the reported event.There were no identified issues related to dhr review.There were no abnormalities documented in regards to the surgical technique for the insertion and removal procedures.The 3.0mm x 24mm tiger cannulated screw passed 100% dimensional inspection.The 3.0mm x 24mm tiger cannulated screw was able to perform as intended since union had occurred (as documented within the event description in this report).The removal resulted from the patient reporting localized pain at the surgical site.During the removal, doctor 1 noticed that the 3.0mm x 24mm tiger cannulated screw was "interfering with the patient's sesamoids".The 3.0mm x 24mm tiger cannulated screw interfering with the patient's sesamoids may have been a result of either nonoptimal initial implant placement performed by the surgeon or the implant shifting over the course of the ~4 month implantation time.However, neither speculation could be confirmed, and x-rays are unavailable for review.The root cause of the pain and subsequent removal shall be attributed to patient anatomy.
 
Event or Problem Description
On (b)(6) 2021, a trilliant surgical independent sales representative sent in a field incident report (fir) with a 200-30-024 (3.0mm x 24mm tiger cannulated screw) to trilliant surgical corporate.A trilliant surgical sales support specialist called the sales representative to obtain further details for the part return and fir form.The sales representative stated that on (b)(6) 2021, doctor 1 had scheduled a removal at facility 1, on a (b)(6)-year-old female patient (dob and patient weight remains unknown after review of case write up) who was experiencing localized pain / irritation on her right foot.It is unknown when the pain initially began with the patient, however, doctor 1 scheduled to remove the previous hardware originally implanted.The original implantation occurred on (b)(6) 2020 and the sales representative recalled that doctor 1 performed a cheilectomy / 1st mpj arthroplasty with a 101-00-002 (3s hemi implant, medium, non-sterile) while also inserting a 200-30-024 (3.0mm x 24mm tiger cannulated screw) to fixate the patient's bunion.The surgery was reported to be successful.At time of removal, doctor 1 noticed the 200-30-024 was interfering with the patient's sesamoids.Doctor 1 removed the 200-30-024 while also resecting the sesamoids to alleviate any future irritation.Doctor 1 noted that fusion had occurred, so he left the area and 101-00-002 hemi implant as is.Doctor 1 noted the hemi implantation was unrelated to the patient's pain description.The 200-30-024 screw has been returned to corporate for further review.X-rays were unable to be obtained at the time of removal.

Brand Name
3.0MM X 24MM TIGER CANNULATED SCREW
Common Device Name
TIGER CANNULATED SCREW SYSTEM SCREW
Manufacturer (Section D)
TRILLIANT SURGICAL
727 north shepherd drive
suite 100
houston TX 77007 1320
MDR Report Key11406300
Report Number3007420745-2021-00007
Device Sequence Number16987352
Product Code HWC
UDI-Device Identifier00812926020990
UDI-Public(01)00812926020990(10)TSL005684
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K153338
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number200-30-024
Device Lot NumberTSL005684
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2021
Initial Report FDA Received Date03/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR